← All NEXT Flashcard Decks

Next Pharmacology and Medication Management Flashcards

6 cards from real NEXT practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Next Pharmacology and Medication Management flashcards as text
  1. A patient is allergic to penicillin. Which antibiotic class requires the MOST caution due to cross-reactivity?

    Answer: Cephalosporins (e.g., cephalexin)

    Cephalosporins share a similar beta-lactam ring structure with penicillin, and cross-reactivity — while less common than historically thought — still requires caution and careful assessment.

  2. Morphine 4 mg IV is ordered. The vial contains 10 mg/mL. How many mL should the nurse draw up?

    Answer: 0.4 mL

    Using the formula: dose desired ÷ dose on hand × volume = 4 mg ÷ 10 mg × 1 mL = 0.4 mL.

  3. Which adverse effect is MOST associated with aminoglycoside antibiotics (e.g., gentamicin)?

    Answer: Nephrotoxicity and ototoxicity

    Aminoglycosides accumulate in the renal cortex and cochlea, making nephrotoxicity and ototoxicity their most clinically significant adverse effects requiring monitoring.

  4. A patient on heparin infusion has an aPTT of 180 seconds. The normal range is 30–40 seconds and the therapeutic range is 60–80 seconds. The nurse should:

    Answer: Stop the infusion and notify the prescriber immediately

    An aPTT of 180 seconds is far above the therapeutic range, indicating excessive anticoagulation and high bleeding risk; the infusion must be stopped and the prescriber notified immediately.

  5. Which instruction is MOST important to give a patient who is prescribed a bisphosphonate (e.g., alendronate) for osteoporosis?

    Answer: Take the medication with a full glass of water and remain upright for 30–60 minutes

    Bisphosphonates must be taken with plain water and the patient must remain upright for 30–60 minutes to prevent severe esophageal ulceration.

  6. A patient receiving chemotherapy develops a platelet count of 18,000/mm³. Which nursing action is the HIGHEST priority?

    Answer: Implement bleeding precautions and fall prevention measures

    A platelet count below 20,000/mm³ carries a high risk of spontaneous bleeding; implementing bleeding precautions (soft toothbrush, avoiding NSAIDs, fall prevention) is the immediate priority.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nmc.org.in — Test delivery, eligibility, exam format, passing score, retake policy, test dates, score validity · verified Oct 2026